Oklahoma, 2017

Drought in Oklahoma, February 1 to 28, 2017

February 1 to 28, 2017 · NWS TSA · 19 events in 19 counties and zones

Precipitation across much of eastern Oklahoma to the south of I-40 was above average for the month of February 2017, while areas to the north of I-40 experienced a very dry month. In fact, areas north of I-44 only received between 25 and 50 percent of normal average precipitation for the month.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Precipitation across much of eastern Oklahoma to the south of I-40 was above average for the month of February 2017, while areas to the north of I-40 experienced a very dry month. In fact, areas north of I-44 only received between 25 and 50 percent of normal average precipitation for the month. These unusually dry conditions followed a period of below normal precipitation that began in late summer. As a result, Severe Drought (D2) conditions persisted this month across much of northeastern and east central Oklahoma, with some improvement of the Extreme Drought (D3) conditions to Severe Drought (D2) conditions across much of the southeastern portion of the state. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 31, 11:39 PM CST, 21 minutes earlier.

Area forecast discussion, Jan 31, 11:39 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1139 PM CST Tue Jan 31 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Cold front will gradually sag southward overnight with a wind
shift at KMLC after 12z. At the other terminals...winds will be
light northeast or calm. Winds become stronger after 15z across
the northeast OK terminals. Clouds will increase by evening
especially across the southeast although VFR conditions are
expected through the period.

&&

.PREV DISCUSSION... /Issued 920 PM CST Tue Jan 31 2017/

DISCUSSION...
A stalled frontal boundary to the south of the Interstate 44
corridor will start getting a push to the south late tonight and
Wednesday. The current forecast for tonight is on track and no
update is planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   35  57  30  43 /   0   0   0  10
FSM   42  65  38  46 /   0   0  10  10
MLC   45  65  36  45 /   0   0  10  20
BVO   28  56  25  42 /   0   0   0   0
FYV   36  59  29  43 /   0   0   0  10
BYV   38  56  29  40 /   0   0   0  10
MKO   40  61  33  45 /   0   0   0  10
MIO   34  54  27  41 /   0   0   0  10
F10   40  59  33  42 /   0   0   0  10
HHW   46  67  44  50 /   0  10  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

CORFIDI

LONG TERM....18
AVIATION...06
Hazardous weather outlook, Jan 31, 5:07 PM CST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 PM CST TUE JAN 31 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 PM CST TUE JAN 31 2017

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.
SATURDAY...WINTER WEATHER POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
GUSTY NORTHEAST WINDS ARE EXPECTED BEHIND A COLD FRONT ON
WEDNESDAY...MAINLY ACROSS NORTHEAST OKLAHOMA. THE STRONG WINDS
COMBINED WITH THE ALREADY FAVORABLE AMBIENT CONDITIONS WILL YIELD
LIMITED FIRE SPREAD POTENTIAL.

A SHALLOW SURGE OF MODIFIED ARCTIC AIR WILL PUSH INTO THE REGION
LATER THIS WEEK...AND IS EXPECTED TO EXIT THIS WEEKEND. AS THIS
PROCESS OCCURS...LOW LEVEL WARM ADVECTION MAY PRODUCE SOME LIGHT
DRIZZLE ACROSS THE REGION. TO THE NORTH OF INTERSTATE 40...SURFACE
TEMPERATURES ARE FORECAST TO BE NEAR FREEZING...AND THUS THERE IS
SOME POTENTIAL FOR LIGHT FREEZING RAIN OR LIGHT SLEET EARLY
SATURDAY MORNING.

THUNDERSTORM CHANCES WILL INCREASE EARLY NEXT WEEK AS ANOTHER
STORM SYSTEM APPROACHES THE AREA.

WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 drought. Local standard time, as filed.

Drought, Pushmataha

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
Official NWS Observations
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Choctaw

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
Official NWS Observations
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Osage

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Pawnee

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Tulsa

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Rogers

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Creek

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Wagoner

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Wagoner forecast zone
Reported by
Official NWS Observations
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

Drought, Cherokee

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Official NWS Observations
Coordinates
35.907, -95.000 (the zone’s center; the record gives no point)

Drought, Adair

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Adair forecast zone
Reported by
Official NWS Observations
Coordinates
35.884, -94.659 (the zone’s center; the record gives no point)

Drought, Muskogee

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
Official NWS Observations
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Drought, McIntosh

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
Official NWS Observations
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Drought, Sequoyah

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Sequoyah forecast zone
Reported by
Official NWS Observations

Drought, Pittsburg

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
Official NWS Observations
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Haskell

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Official NWS Observations
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Drought, Latimer

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Latimer forecast zone
Reported by
Official NWS Observations
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Drought, Le Flore

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
Official NWS Observations

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, February 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 678157, 678158, 678159, 678160, 678161, 678162, 678163, 678164, 678165, 678166, 678167, 678168, 678169, 678170, 678171, 678172, 678173, 678174, 678175.